Giardiasis/Reflux Treatment + Avoid Ototoxic Medications

Discussion in 'Support' started by japongus, May 18, 2015.

tinnitus forum
    1. japongus

      japongus Member

      Tinnitus Since:
      1998
      A possibly in the past/maybe still here giardiasis makes burp a lot and has given me lactose intolerance and my doctor thinks it could be the giardia lambia that's making me do it not a hernial hiatus. I'm a bit indecisive, a doctor told me to get metronidizole, a levosulpiride called levogastrol and rabeprazole. Then I looked up online that metronidizole had a (slight) history of ototoxicity and I'm thinking of asking him whether to ask him to tell me to get tinidazole or nitazoxanide as they're supposedly less toxic, are they? Rabeprazole has a history too of tinnitus reports but I took the similar omeprazole without a visible worsening (at least short term) during a number of the years I've had H and T. Levosulpiride seems to have no relation to T or H, and the other two are listed in various places as having a relation to dizziness due to vestibular issues which I don't have because what I have is T and H, but I don't want to risk it as my H is very severe.
       
    2. Carm

      Carm Member

      Tinnitus Since:
      04/01/2011
      Please understand that all drugs known to man can make you think they are ototoxic when you search online about them. There are anecdotal stories about everything.

      None of the above are ototoxic but ask @Dr. Nagler in doc corner just to be sure!
       
    3. japongus

      japongus Member

      Tinnitus Since:
      1998
      Well omeprazole has been linked to osteoporosis and also to vertigo in the ears due to acid inhibition it does. And metronizadole has had a few vertigo complaints, and its quite a bit toxic so you never really know.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.